Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 334
  • Home
  • Print this page
  • Email this page
 
BRIEF COMMUNICATION
Ahead of Print

Cluster endophthalmitis following multiple intravitreal bevacizumab injections from a single use vial


1 Department of Ophthalmology, GSVM Medical College, Kanpur, India
2 Department of Pathology, GSVM Medical College, Kanpur, India

Correspondence Address:
Perwez Khan,
Department of Ophthalmology, GSVM Medical College, Kanpur
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

The risk of endophthalmitis is always a concern when an intraocular procedure is performed. Intravitreal injection is a frequently used method for therapeutic management of many diseases, affecting the posterior segment of the eye. Hence, it is important to assess the risk of complications, especially endophthalmitis. Most studies conducted concentrate on risk assessment from single use from single drug vial. The present article reports the occurrence of cluster endophthalmitis following multiple intravitreal bevacizumab injections from a single vial. Intravitreal injection of bevacizumab was administered to eight eyes of eight patients. Administered dose was prepared from single 4-ml vial of bevacizumab and was injected in the eye, after patient preparation and under aseptic conditions. The procedure was repeated for the remaining patients, thereby imparting multiple pricks in the same vial. Four of the eight patients reported to the hospital on the 3rd day after injection with complaints of pain, watering, and diminution of vision. Two patients reported the following day with similar complaints. Two patients who did not report by the 4th day were contacted and recalled for an examination. All the patients were thoroughly examined using slit lamp biomicroscopy and indirect ophthalmoscopy. Six out of eight were clinically diagnosed to have endophthalmitis and were administered intravitreal antibiotics. The present report highlights possibility of microbial contamination of the drug vial or during compounding process. However, from the present incident, we are encouraged to stay vigilant and wary of contamination


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Khan P
    -  Khan L
    -  Mondal P
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3514    
    PDF Downloaded112    

Recommend this journal